Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 9, 1994, 4:45 AM CST for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 1994, 4:45 AM CST (10:45 UTC)
- Expired
- Nov 9, 1994, 8:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Sebastian County, AR, LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 10.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 091046 FFWTUL ARC131-OKC079-091445- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 445 AM CST WED NOV 9 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 845 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN WEST CENTRAL ARKANSAS ...NORTHERN SEBASTIAN COUNTY IN SOUTHEAST OKLAHOMA ...NORTHERN LE FLORE COUNTY AT 440 AM NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS NORTHERN LE FLORE AND NORTHERN SEBASTIAN COUNTIES. RADAR ESTIMATES AND SURFACE OBSERVATIONS FROM FORT SMITH INDICATE THAT OVER 1 INCH OF RAIN HAS FALLEN ACROSS PARTS OF NORTHERN LE FLORE AND NORTHERN SEBASTIAN COUNTIES SINCE 4 AM. THE GROUND IS ALREADY SATURATED ACROSS THIS AREA FROM THE LARGE AMOUNTS OF RAIN WHICH HAVE FALLEN DURING THE PAST WEEK. RADAR INDICATES THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN LE FLORE AND NORTHERN SEBASTIAN COUNTIES FOR AT LEAST THE NEXT 3 HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WHICH WILL LIKELY LEAD TO FLASH FLOODING. THE AREA AT GREATEST RISK TO SEE FLOODING IS NORTH OF A LINE FROM POTEAU TO GREENWOOD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GE*TS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 9, 4:15 AM CST, 30 minutes earlier.
Area forecast discussion, Nov 9, 4:15 AM CST, 30 minutes before
FPUS3 KTUL 091015 AFDTUL AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 415 AM CST WED NOV 9 1994 RUNNING A BIT BEHIND THIS MRNG. HAVE BEEN DEBATING ABT WHETHER TO ISSUE FFA OR NOT. NOT REALLY SOLD ON THE IDEA. DON'T FEEL LIKE HVY RAIN THREAT IS THAT GREAT. PRECIP IS MVG FAIRLY FAST ALTHO THERE HAS BEEN SOME TRAINING OF ECHOES. MDLS FCST UPR SYSTEM TO MV THRU THE FA TDY W/MOST OF THE FORCING EXITING ERN OK BY AFTN. THIS SHOWN NICELY IN UPR JET FCST AS RR QUAD OVR ERN OK THIS MRNG IS REPLACED BY LR QUAD THIS AFTN. BACK EDGE OF PRECIP IS ALREADY MVG INTO NWRN PART OF FA...ALTHO COULD SEE SOME LEFT OVR LGT PRECIP STILL MV NEWD OVR NE OK THIS MRNG. THINK THAT PRECIP WL END IN SE OK DURG THE AFTN. BUT W/LATEST SAT PIX SHOWING ENTIRE LINE LIGHTING UP IN NRN TX AND THESE CELLS MVG NEWD TWD SERN OK COULD SEE SOME ISO 1.0 TO 1.5 IN RAINS. THAT MAKES ME A LITTLE NERVOUS SINCE THAT SAME AREA JUST HAD UP TO 11 IN THIS PAST WEEKEND AND FFG VALUES ARE STILL PRETTY LOW...SO HV DECIDED TO ISSUE FFA. THEN DAY SHIFT CAN TRIM DOWN IF PRECIP DIMINISHES AS XPCTD. FNT CONTS SEWD PROGRESS THIS MRNG. COLDER AIR MVG SWD COMBINED W/SKIES STAYING MSTLY CLDY TDY SHLD RESULT IN QUITE A FEW AREAS SEEEING MRNG HIGHS. SO WL TAKE LAST MINUTE LOOK AT MESONET BEFORE MAKING UP MY MIND ON MAXES. AFT TDY WX SHLD QUIET DOWN. NGM STILL SHOWS SOME DECENT LO LVL RH THRU 48 HRS SO W/HEATING ON THU WLD XPCT TO SEE A GOOD CU FIELD AND WL CALL IT PTLY CLDY. TEMPS LOOK LIKE THEY SHLD BE AT OR SLGTLY BLO NRML AND ONLY MADE SLGT ADJ TO FWC NMBRS AS FAN LOOKED A BIT TOO COOL. PRELIM NUMBERS TUL 56/38/61 200 MLC 58/40/63 500 BVO 52/34/61 100 IDB 74/45/63 710 07 .TUL...FLASH FLOOD WATCH ZNS 72/74>77.
In the hours before
Special weather statement, Nov 8, 11:49 PM CST, 4 hours 56 minutes before
OKC131-090645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1149 PM CST TUE NOV 8 1994 AT 1145 PM CST RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO NORTHERN ROGERS COUNTY. THESE STORMS WERE PART OF THE SEVERE STORMS MOVING THROUGH NOWATA COUNTY AND MAY PRODUCE SMALL HAIL AND WINDS TO 40 MPH IN NORTHERN ROGERS COUNTY. AT 1145 PM THE STRONGEST STORM IN ROGERS COUNTY WAS JUST WEST OF TALALA. PERSONS IN ROGERS COUNTY SHOULD BE ALERT FOR THE CHANGING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Nov 9, 12:33 AM CST, 4 hours 12 minutes before
OKZ056-057-058-090730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1233 AM CST WED NOV 9 1994 ...HEAVY RAINS CONTINUE OVER PARTS OF NORTHEAST OKLAHOMA... AT 1230 AM...SCATTERED THUNDERSTORMS CONTINUE OVER MUCH OF NORTHEAST OKLAHOMA. HOWEVER...THE STRONGEST STORMS HAD WEAKENED SINCE MIDNIGHT AND WERE NO LONGER SEVERE. THE STRONGEST STORMS WERE MOVING INTO CRAIG AND OTTAWA COUNTIES. THESE STORMS MAY STILL PRODUCE HEAVY RAIN WHICH COULD RESULT IN MINOR FLOODING AND PONDING OF WATER IN LOW LYING AREAS. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Nov 9, 1:38 AM CST, 3 hours 7 minutes before
OKZ054>069-090845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 138 AM CST WED NOV 9 1994 ...HEAVY RAINS OVER PARTS OF NORTHEAST OKLAHOMA... SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...CONTINUED ACROSS NORTHEAST OKLAHOMA THIS MORNING. AT 135 AM...RADAR INDICATED A 10 MILE WIDE LINE OF THUNDERSTORMS WITH VERY HEAVY RAINS EXTENDING FROM BERNICE IN NORTHWEST DELAWARE COUNTY TO THE CITY OF WAGONER. THIS LINE OF STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 40 MPH AS IT MOVES TO THE EAST AT 35 MPH. OTHER SHOWERS AND STORMS WERE SCATTERED ACROSS THE REST OF NORTHEAST OKLAHOMA AT 135 AM. THE HEAVIEST RAIN WAS MOVING INTO THE CENTRAL PART OF PAWNEE COUNTY AND WILL MOVE INTO OSAGE COUNTY NEAR PAWHUSKA BY 200 AM. THE RAIN AND STORMS WAS MOVING NORTHEAST AT 35 MPH. SOME LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS WILL OCCUR IN THE HEAVY RAIN AREAS. HEAVY RAINS WILL OCCUR IN THE PRYOR...GROVE...PAWHUSKA...AND PAWNEE AREAS THROUGH 230 AM. DRIVERS ALONG THE WILL ROGERS TURNPIKE BETWEEN AFTON AND JOPLIN CAN EXPECT VERY HEAVY RAINS AND REDUCED VISIBILITIES. PONDING OF WATER ON THE HIGHWAY MAY CAUSE SOME TRAVEL PROBLEMS. HEAVY RAINS WILL ALSO OCCUR ACROSS THE SOUTHERN PART OF OTTAWA COUNTY AROUND FAIRLAND.
Special weather statement, Nov 9, 1:40 AM CST, 3 hours 5 minutes before
OKZ054>069-090845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 138 AM CST WED NOV 9 1994 ...HEAVY RAINS OVER PARTS OF NORTHEAST OKLAHOMA... SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...CONTINUED ACROSS NORTHEAST OKLAHOMA THIS MORNING. AT 135 AM...RADAR INDICATED A 10 MILE WIDE LINE OF THUNDERSTORMS WITH VERY HEAVY RAINS EXTENDING FROM BERNICE IN NORTHWEST DELAWARE COUNTY TO THE CITY OF WAGONER. THIS LINE OF STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 40 MPH AS IT MOVES TO THE EAST AT 35 MPH. OTHER SHOWERS AND STORMS WERE SCATTERED ACROSS THE REST OF NORTHEAST OKLAHOMA AT 135 AM. THE HEAVIEST RAIN WAS MOVING INTO THE CENTRAL PART OF PAWNEE COUNTY AND WILL MOVE INTO OSAGE COUNTY NEAR PAWHUSKA BY 200 AM. THE RAIN AND STORMS WAS MOVING NORTHEAST AT 35 MPH. SOME LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS WILL OCCUR IN THE HEAVY RAIN AREAS. HEAVY RAINS WILL OCCUR IN THE PRYOR...GROVE...PAWHUSKA...AND PAWNEE AREAS THROUGH 230 AM. DRIVERS ALONG THE WILL ROGERS TURNPIKE BETWEEN AFTON AND JOPLIN CAN EXPECT VERY HEAVY RAINS AND REDUCED VISIBILITIES. PONDING OF WATER ON THE HIGHWAY MAY CAUSE SOME TRAVEL PROBLEMS. HEAVY RAINS WILL ALSO OCCUR ACROSS THE SOUTHERN PART OF OTTAWA COUNTY AROUND FAIRLAND.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 10:44 PM CST | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Nov 8, 11:15 PM CST | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| Nov 8, 11:35 PM CST | Severe Thunderstorm Warning | TSA | Nowata | 55 min |
| Nov 9, 8:39 AM CST | Flash Flood Warning | TSA | LeFlore | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1994Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.